MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-100/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.¿device iteration is afx with duraply¿.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm.Approximately 5 years post initial procedure, a follow-up computed tomography angiogram revealed a type iiia and a iiib endoleak.Patient is doing well and is pending re-intervention.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the type iiia endoleak with complete component separation event is confirmed.The type iiib endoleak of the distal bifurcated stent graft event is confirmed and is most likely user related and due to the off-label use of concomitant products (non endologix left common iliac stent present).Due to the lack of comparative and index procedure imaging, the contributing factor for the type iiia endoleak could not be determined.Procedure related harms, device, user, procedure or anatomy relatedness of this event could not be determined with the medical record/ images available for review.The final patient status was not reported.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.¿device iteration is afx with duraply¿.Corrections: h6: device remove code 3190.H6: method remove code 3233.H6: conclusion remove code 11.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm.Approximately 5 years post initial procedure, a follow-up computed tomography angiogram revealed a type iiia and a iiib endoleak.Patient is doing well and is pending re-intervention.Additional information: a re- intervention was completed on (b)(6) 2020.The physician elected to implanted an afx bifurcated stent graft and a non-endologix device (cook thoracic cuff) to resolve this event.The final patient status was reported as fine.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key9730901
Report Number2031527-2020-00049
Device Sequence Number14053654
Product Code MIH
UDI-Device Identifier00818009010032
UDI-Public(01)00818009010032(17)170620
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/20/2017
Device Model NumberBA25-100/I16-40
Device Lot Number1252294031
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VELA SUPRARENAL, LOT#1260661032.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR